Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 40, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Nov 12, 2020, 6:09 PM EST for Miami-Dade County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2020, 6:09 PM EST (23:09 UTC)
- Expired
- Nov 12, 2020, 9:45 PM EST
- In force
- 4 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887
WGUS52 KMFL 122309
FFWMFL
FLC086-130145-
/O.NEW.KMFL.FF.W.0040.201112T2309Z-201113T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
609 PM EST Thu Nov 12 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Miami-Dade County in southeastern Florida...
* Until 845 PM EST.
* At 609 PM EST, Doppler radar indicated heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Miami, Miami Beach, Surfside, North Miami, Sunny Isles Beach,
Miami Shores, North Bay Village, Port Of Miami, Downtown Miami,
Fisher Island, Marlins Park, Bay Harbor Islands and Bal Harbour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2584 8018 2585 8018 2585 8017 2590 8014
2593 8012 2576 8012 2576 8024 2582 8019
FLASH FLOOD...RADAR INDICATED
$$
HVN1 follow-up statement
450
WGUS52 KMFL 130131
FFWMFL
FLC086-130245-
/O.EXT.KMFL.FF.W.0040.000000T0000Z-201113T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
831 PM EST Thu Nov 12 2020
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Miami-Dade County in southeastern Florida...
* Until 945 PM EST.
* At 831 PM EST, Doppler radar indicated heavy rain across the
warned area. Between 3 and 5 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Miami, Miami Beach, Surfside, North Miami, Sunny Isles Beach,
Miami Shores, North Bay Village, Port Of Miami, Downtown Miami,
Fisher Island, Marlins Park, Bay Harbor Islands and Bal Harbour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2584 8018 2585 8018 2585 8017 2590 8014
2593 8012 2576 8012 2576 8024 2582 8019
FLASH FLOOD...RADAR INDICATED
$$
HVNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 3:50 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 12, 3:50 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
350 PM EST Thu Nov 12 2020
...FLOODING REMAINS POSSIBLE EAST COAST METROS...
.Short Term (Today through Friday)...
As tropical cyclone Eta departs the region today, bands of broken
trailing rain showers with embedded thunderstorms will continue to
spread across southern Florida from SSW to NNE. Some of these broken
bands contain heavy rain and gusty winds. The primary concern for
today continues to be localized or even flash flooding along the
east coast metros -- where grounds remain highly saturated from
previous heavy rainfall. With generally SSW steering flow in place,
this could support periods of training convection, which will
exacerbate the flooding threat. In addition, enhanced deep-layer
shear remains in place across the area, which could support brief
organization of convective elements which will foster locally heavy
rainfall and gusty outflow winds.
Some light and generally isolated showers could linger along the
southern and eastern portions of southern Florida overnight tonight
into tomorrow, as a tail of moisture gradually stretches across the
region in association with the departure of Eta. The coverage of
showers and storms should decrease going into this weekend, as drier
and stable conditions work into the area. Overnight tonight into
tomorrow morning, patchy fog will become possible ahead of a weak
pre-frontal trough feature -- supported by clearing clouds (enhanced
radiational cooling), decoupling boundary layer winds, and already
saturated soils.
.Long Term (Friday Night through Wednesday)...
A tail of trailing moisture behind Eta will linger around the local
Atlantic waters heading into the weekend. Surface high pressure
building over the eastern third of the United States will allow this
tail of moisture to shift back into southern Florida by the end of
the weekend. Rain chances will remain focused along this feature and
the Atlantic waters where moisture is more readily available. On
Monday, a weak cold front associated with a disturbance pushing
across the northern tier of the United States will push into Florida
reaching South Florida on Tuesday.
This front currently appears to be rather weak with little support
aloft to allow for widespread thunderstorm activity but with it
being so far out in the extended forecast. One feature to monitor is
that a mid-level trough will settle over the eastern seaboard of the
United States which could extend into our region. If this feature
allowed for some cooler mid-level air to phase with the surface
front, there could be better support for thunderstorms than
currently forecast.
With so much of the area saturated between the wet month of October
and the rainfall menace that Eta was for our region, the long term
forecast period current looks to be much drier though the
preexisting saturation could create pockets of concern if this
lingering boundary near the region overperforms in terms of
convective activity anchored along the Atlantic coast. The overall
forecast trend is to start sliding into what would be average for
this time of year with frontal boundaries approaching the region.
&&
.Marine...
As tropical cyclone Eta departs the region today, a trough of low
pressure extending south from it will continue to support showers
and storms across the local waters. A ridge of high pressure is then
forecast to build across the local waters through the weekend.
Overall, marine conditions should remain fairly benign through the
weekend and early next week. However, towards the middle of the
week, brisk northeasterly winds in the wake of a cold front could
lead to hazardous marine and beach conditions for the Atlantic
waters and coastline.
&&
.Beach Forecast...
A lingering elevated rip current risk will continue to gradually
trend downward, as wind speeds decrease. Shower and storm coverage
will decrease going into this weekend.
&&
.Prev Discussion... /issued 1256 PM EST Thu Nov 12 2020/
Aviation (18Z TAFs)...
As Eta departs the region, trailing broken bands of convection
continue to spread across southern Florida, and sub-VFR
conditions have been observed. Embedded TS will be possible this
afternoon, but should be limited in coverage. Winds are gradually
transitioning from SSE to SSW today. There still remains a signal
for low CIGS/VIS with stratus/fog late in the TAF period. While
uncertain, future TAF packages may trend toward MVFR or brief IFR
impacts, with APF the most likely to see these impacts.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 72 84 74 83 / 30 20 20 30
Fort Lauderdale 74 85 75 85 / 40 30 20 20
Miami 74 85 75 85 / 30 30 20 20
Naples 73 85 72 86 / 0 10 0 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 7 PM EST this evening for FLZ068-072-074-168-
172-173.
High Rip Current Risk until 7 PM EST this evening for FLZ069-172-
173.
High Rip Current Risk through Friday evening for FLZ168.
AM...None.
GM...None.
&&
Marine...18/Weinman
Aviation...18/Weinman
Beach Forecast...18/Weinman
Short Term...18/Weinman
Long Term...02/RAGHazardous weather outlook, Nov 12, 4:31 PM EST, 1 hour 38 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 431 PM EST Thu Nov 12 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130945- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 431 PM EST Thu Nov 12 2020 ...FLOOD WATCH CONTINUES FOR THE ATLANTIC COAST... ...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC AND GULF BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents across all South Florida beaches. Thunderstorms: Isolated to scattered thunderstorms are possible today, mainly over the Atlantic waters. Waterspouts: Waterspouts will be possible across all South Florida waters. Coastal Flooding: Minor saltwater flooding of low-lying regions may occur along coastal Collier County, particularly around high tide. Flooding: Flooding of roadways continues across portions of South Florida, especially for the metro areas of Broward and northern Miami-Dade Counties. Additional flooding may be possible if heavy rainfall occurs over these areas. A Flood Watch continues for Southeast Florida ranging from Metro Palm Beach to Miami-Dade Counties. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Residual flooding of roadways and neighborhoods is possible as it will take time for the rainfall accumulations to recede particularly along the southeast Florida coast. Elevated risk of rip currents across most South Florida beaches through end of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Nov 12, 1:46 PM EST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Miami FL
146 PM EST Thu Nov 12 2020
FLZ072-074-172-173-121930-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
146 PM EST Thu Nov 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 230 PM EST...
* At 146 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over Ojus, or over Hallandale,
moving northeast at 20 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Miami
Beach, Surfside, Hallandale, Miami Gardens, North Miami, North
Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, West Park,
Miami Shores, North Bay Village, Ravenswood Estates, Estates Of
Fort Lauderdale and Fort Lauderdale - Hollywood International
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2616 8003 2591 8004 2584 8015 2601 8026
2620 8007
TIME...MOT...LOC 1846Z 228DEG 15KT 2596 8016
HVNLocal storm report, Nov 12, 3:41 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD NORTH MIAMI BEACH 25.93N 80.16W
11/12/2020 MIAMI-DADE FL PUBLIC
A MEMBER OF THE PUBLIC CALLED TO REPORT FLOODING
HEADING EAST NEAR THE INTERSECTION OF NE 163RD STREET
AND NE 19TH AVE. RAIN GUAGES IN THE SURROUNDING AREA
HAVE RECEIVED 1 TO 3 INCHES OF RAIN WITHIN THE LAST TWO
HOURS.
&&
EVENT NUMBER MFL2000243
HVNSpecial weather statement, Nov 12, 4:59 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
459 PM EST Thu Nov 12 2020
FLZ074-173-122245-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
459 PM EST Thu Nov 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
545 PM EST...
* At 459 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over Gladeview, or near Hialeah,
moving east at 20 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South
Miami, Surfside, Virginia Key, Miami Gardens, North Miami, Doral,
North Miami Beach, Aventura, Miami Lakes, Hialeah Gardens, Sunny
Isles Beach, Opa-Locka, Miami Springs, Miami Shores and North Bay
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2596 8004 2582 8004 2565 8013 2574 8036
2593 8031
TIME...MOT...LOC 2159Z 276DEG 19KT 2582 8025
HVNLocal storm report, Nov 12, 5:55 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD 2 N SWEETWATER 25.80N 80.37W
11/12/2020 MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE OFF-DUTY REPORTS FLOODING BETWEEN NW 33RD
ST. AND NW 107TH AVE. IN DORAL, FL, MENTIONING THAT THE
RIGHT-MOST LANE ON NW 107TH AVE. IS IMPASSABLE.
&&
EVENT NUMBER MFL2000244
BHATTIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:19 PM EST | Special Marine Warning | MFL | 56 min | |
| Nov 11, 7:21 PM EST | Special Weather Statement | MFL | Palm Beach | 39 min |
| Nov 11, 7:24 PM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Nov 11, 10:17 PM EST | Special Weather Statement | MFL | Miami-Dade | 58 min |
| Nov 12, 12:45 AM EST | Special Marine Warning | MFL | 60 min | |
| Nov 12, 8:10 AM EST | Special Weather Statement | MFL | Miami-Dade | 65 min |
| Nov 12, 10:55 AM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 3 hr |
| Nov 12, 1:12 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 48 min |
| Nov 12, 1:46 PM EST | Special Weather Statement | MFL | Broward | 44 min |
| Nov 12, 1:56 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 5 hr |
| Nov 12, 2:47 PM EST | Flash Flood Warning | MFL | Broward, Miami-Dade | 6 hr |
| Nov 12, 3:46 PM EST | Special Marine Warning | MFL | 29 min | |
| Nov 12, 4:59 PM EST | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Nov 12, 5:22 PM EST | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Nov 12, 6:13 PM EST | Special Marine Warning | MFL | 32 min | |
| Nov 12, 6:15 PM EST | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Nov 12, 6:35 PM EST | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Nov 12, 6:47 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.